Alert archive / California / Gale Warnings in 2009

Gale Warning 60, NWS Eureka, CA

April 22, 2009

NWS Eureka, CA issued this gale warning at Apr 22, 2009, 2:36 AM PDT. It took effect at Apr 22, 2009, 7:00 PM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2009, 2:36 AM PDT (09:36 UTC)
In effect from
Apr 22, 2009, 7:00 PM PDT
Expired
Apr 24, 2009, 3:00 AM PDT
In force
32 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WHUS76 KEKA 220936
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 AM PDT WED APR 22 2009

PZZ470-221745-
/O.UPG.KEKA.SC.Y.0018.000000T0000Z-090425T0600Z/
/O.NEW.KEKA.GL.W.0060.090423T0200Z-090423T2100Z/
/O.NEW.KEKA.SW.Y.0027.090422T1200Z-090427T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
236 AM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM
PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PDT
THURSDAY...

NORTHERLY WINDS WILL INCREASE THIS AFTERNOON AS HIGH PRESSURE
BUILDS BEHIND A DRY COLD FRONT. WIND GUSTS UP TO 40 KT CAN BE
EXPECTED TONIGHT THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-221745-
/O.EXB.KEKA.SC.Y.0018.090423T0000Z-090424T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
236 AM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 5 PM THIS AFTERNOON TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
PDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-221745-
/O.EXB.KEKA.SC.Y.0018.090423T0300Z-090424T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
236 AM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
FROM 8 PM THIS EVENING TO 3 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-221745-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 AM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT
UNTIL 5 PM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
457 
WHUS76 KEKA 222143
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 PM PDT WED APR 22 2009

PZZ470-231045-
/O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T0000Z/
/O.CON.KEKA.GL.W.0060.090423T0200Z-090423T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
243 PM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM
PDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM
PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 5 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-231045-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
243 PM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231045-
/O.CON.KEKA.SC.Y.0018.090423T0000Z-090424T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
243 PM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231045-
/O.CON.KEKA.SC.Y.0018.090423T0300Z-090424T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
243 PM PDT WED APR 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 3 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 3 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
792 
WHUS76 KEKA 230935
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 AM PDT THU APR 23 2009

PZZ475-231745-
/O.UPG.KEKA.SC.Y.0018.000000T0000Z-090427T0000Z/
/O.EXB.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/
/O.EXB.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
235 AM PDT THU APR 23 2009

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
PDT MONDAY...

MODERATE NORTHERLY WINDS WITH GUSTS UP TO 40 KT WILL CONTINUE
THROUGH TONIGHT. SHORT PERIOD SEAS WILL DEVELOP IN RESPONSE TO
THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-231745-
/O.EXT.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/
/O.EXT.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
235 AM PDT THU APR 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 PM PDT MONDAY...

MODERATE NORTHERLY WINDS WITH GUSTS UP TO 40 KT WILL CONTINUE
THROUGH TONIGHT. SHORT PERIOD SEAS WILL DEVELOP IN RESPONSE TO
THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-231745-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
235 AM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231745-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090424T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
235 AM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
252 
WHUS76 KEKA 232144
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PDT THU APR 23 2009

PZZ470-475-240545-
/O.CON.KEKA.GL.W.0060.000000T0000Z-090424T0500Z/
/O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 PM PDT THU APR 23 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
2 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-240545-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090424T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
244 PM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-240545-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
244 PM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
957 
WHUS76 KEKA 240357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PDT THU APR 23 2009

PZZ470-475-241000-
/O.EXT.KEKA.GL.W.0060.000000T0000Z-090424T1000Z/
/O.CON.KEKA.SW.Y.0027.000000T0000Z-090427T2100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 PM PDT THU APR 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM
PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-241000-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-090424T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 PM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-241000-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 PM PDT THU APR 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
172 
WHUS76 KEKA 240932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PDT FRI APR 24 2009

PZZ470-475-241745-
/O.EXT.KEKA.SW.Y.0027.000000T0000Z-090429T0300Z/
/O.CON.KEKA.GL.W.0060.000000T0000Z-090424T1000Z/
/O.NEW.KEKA.GL.W.0061.090424T2300Z-090425T0900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PDT FRI APR 24 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PDT TUESDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT
SATURDAY...

THE INTERACTION BETWEEN HIGH PRESSURE OVER THE NE PACIFIC AND
LOWER PRESSURE OVER NORTHERN CALIFORNIA WILL MAINTAIN MODERATE
TO STRONG NORTHERLY WINDS THROUGH THE WEEKEND. SHORT PERIOD
SEAS WILL DOMINATE THE WATERS INTO THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-241745-
/O.EXT.KEKA.SC.Y.0018.000000T0000Z-090427T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
232 AM PDT FRI APR 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SUNDAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-241745-
/O.CON.KEKA.SC.Y.0018.000000T0000Z-090427T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
232 AM PDT FRI APR 24 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 21, 2:30 PM PDT, 12 hours 6 minutes earlier.

Area forecast discussion, Apr 21, 2:30 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT TUE APR 21 2009

.SYNOPSIS...A WEAKENING UPPER LEVEL RIDGE OVER THE REGION WILL
MAINTAIN DRY WEATHER AND ABOVE NORMAL TEMPERATURES ACROSS NORTHWEST
CALIFORNIA THROUGH MID WEEK. A TROUGH WILL MOVE OVER THE WEST COAST
TOWARDS THE END OF THE WEEK BRINGING COOLER WEATHER TO THE REGION
WITH DRIZZLE ALONG THE COAST.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS MOISTURE MOVING NORTHWARD
THROUGH THE STATE THIS AFTERNOON ON THE NORTHEAST SIDE OF A WEAK
UPPER LOW.  VIS IMAGERY SHOWS CU BUILDUPS FORMING AND INCREASING IN
NUMBER OVER MUCH OF THE HIGHER TERRAIN.  MODELS DO SHOW SOME
INSTABILITY OVER THE NORTHEAST PORTION OF THE CWA...BUT MOISTURE IS
STILL FAIRLY LIMITED WITH PWATS BELOW 0.5 INCHES.  THUS WILL
CONTINUE TO MENTION THE POSSIBILITY OF AN ISOLATED TSTM OVER THE
HIGHER TERRAIN OF TRINITY COUNTY THIS EVENING.

MODELS ARE IN GOOD AGREEMENT SHOWING A DEEP TROUGH DIGGING INTO THE
WEST COAST ON WED NIGHT INTO THUR.  THE TROUGH WILL HELP TO FLATTEN
THE RIDGE...AND WILL BRING MUCH COOLER TEMPS TO THE INTERIOR ON
THUR.  HIGHS THUR COULD BE 15-20 DEG COOLER THAN ON WED.  WITH AN
ESTABLISHED MARINE LAYER OFFSHORE AND A STRONG TROUGH COMING IN...
HAVE PUT DRIZZLE IN THE FORECAST FOR THE NORTH COAST WED NIGHT INTO
THUR...WITH A COUPLE HUNDREDTHS OF AN INCH POSSIBLE.  A COUPLE OF
WEAK DISTURBANCES MOVING AROUND THE BACK SIDE TROUGH COULD BRING A
FEW SHOWERS TO NORTHERN SECTIONS OF THE CWA THROUGH THE END OF THE
WEEK.  MODEL SOLUTIONS DIVERGE EARLY NEXT WEEK...WITH THE ECMWF
CUTTING OFF A LOW ALONG THE WEST COAST WHILE OTHER GUIDANCE PUSHES
THE TROUGH FURTHER INLAND. KL

&&

.AVIATION...A STRIP OF STRATUS HUGGING THE COAST THIS MORNING HAS
DISSIPATED ALLOWING CLEAR SKIES ALONG THE COAST AND SOME CONVECTIVE
CUMULUS TO THE EAST. VFR CONDITIONS WILL CONTINUE OVER THE INTERIOR
THROUGH THE NEXT TAF CYCLE.  STRATUS AND FOG SHOULD RE-FORM TONIGHT
AROUND HUMBOLDT BAY AND NEAR KCEC THIS EVENING BECOMING MVFR TO
POSSIBLY IFR FOR A FEW HOURS DURING THE EARLY MORNING HOURS. NAM12 DATA
SUGGEST CLEARING AT KCEC BY 18Z HOWEVER HUMBOLDT MAY NOT SEE ANY CLEARING
REMAINING WITHIN MVFR TYPE CIGS UNTIL LATE IN THE AFTERNOON (22-24Z).

&&

.MARINE...NORTH WINDS BEGINNING TO RAMP UP TONIGHT...ESPECIALLY ACROSS
THE EXTREME OUTER WATERS WHERE A SCA HAS BEEN WARRANTED TO REFLECT THE
WIND AND HIGHER WIND SEA. WINDS CONTINUE TO INCREASE THROUGH TOMORROW
PEAKING THURSDAY AFTERNOON. NOT CONFIDENT GALE FORCE GUSTS WILL BE FREQUENT
ENOUGH TO WARRANT A WATCH YET. BUT AN ADDITIONAL SCA WILL LIKELY BE REQUIRED
FOR THE INNER WATERS IN THE NEXT PACKAGE...WHILE THE ISSUANCE OF A
HAZ SEAS WARNING MAY ALSO BE REQUIRED AROUND MID WEEK FOR WIND SEA
AND SHORT PERIOD SWELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:59 PM PDTSmall Craft AdvisoryEKA4 days
Apr 22, 2:36 AM PDTSmall Craft Advisory for Hazardous SeasEKA5 days

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.